Stanley–Reisner rings for symmetric simplicial complexes, $G$-semimatroids and Abelian arrangements

D’Alì, Alessio and Delucchi, Emanuele (2021) Stanley–Reisner rings for symmetric simplicial complexes, $G$-semimatroids and Abelian arrangements. Journal of Combinatorial Algebra, 5 (3). pp. 185-236. ISSN 2415-6302

Full text not available from this repository. (Request a copy)


We extend the notion of face rings of simplicial complexes and simplicial posets to the case of finite-length (possibly infinite) simplicial posets with a group action. The action on the complex induces an action on the face ring, and we prove that the ring of invariants is isomorphic to the face ring of the quotient simplicial poset under a mild condition on the group action.We also identify a class of actions on simplicial complexes that preserve the homotopical Cohen–Macaulay property under quotients. When the acted-upon poset is the independence complex of a semimatroid, the h-polynomial of the ring of invariants can be read off the Tutte polynomial of the associated group action. Moreover, in this case an additional condition on the action ensures that the quotient poset is Cohen–Macaulay in characteristic 0 and every characteristic that does not divide an explicitly computable number. This implies the same property for the associated Stanley–Reisner rings. In particular, this holds for independence posets and rings associated to toric, elliptic and, more generally, (p,q)-arrangements. As a byproduct, we prove that posets of connected components (also known as posets of layers) of such arrangements are Cohen–Macaulay with the same condition on the characteristic.

Actions (login required)

View Item View Item